Alert archive / Idaho / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 17, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jul 14, 2012, 4:47 PM PDT for Baker County, Oregon; Adams County, Washington County, Idaho. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2012, 4:47 PM PDT (23:47 UTC)
- Expired
- Jul 14, 2012, 5:30 PM PDT
- In force
- 43 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
Counties Adams County, ID, Washington County, ID, Baker County, OR
The radar
The Boise radar (KCBX), 159 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 1:27 PM PDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
086 WUUS55 KBOI 142347 SVRBOI IDC003-087-ORC001-150030- /O.NEW.KBOI.SV.W.0017.120714T2347Z-120715T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BOISE ID 447 PM PDT SAT JUL 14 2012 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BAKER COUNTY IN NORTHEAST OREGON... NORTH CENTRAL WASHINGTON COUNTY IN SOUTHWEST IDAHO... AND WEST CENTRAL ADAMS COUNTY IN WEST CENTRAL IDAHO... * UNTIL 530 PM PDT/630 PM MDT/. * AT 442 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF RICHLAND...OR 32 MILES NORTH OF WEISER...AND WAS MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SWEEDES LANDING AROUND 445 PM PDT... RICHLAND AROUND 450 PM PDT... BROWNLEE DAM AND BROWNLEE GUARD STATION AROUND 625 PM MDT... CUDDY MOUNTAIN AROUND 630 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM PDT SATURDAY EVENING/1100 PM MDT SATURDAY EVENING/ FOR SOUTHWESTERN IDAHO AND EASTERN OREGON. && LAT...LON 4500 11692 4474 11665 4458 11717 4473 11732 TIME...MOT...LOC 2347Z 235DEG 19KT 4471 11714 $$ JDS
2 follow-up statements
589 WWUS55 KBOI 150006 SVSBOI SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 506 PM PDT SAT JUL 14 2012 IDC003-087-ORC001-150030- /O.CON.KBOI.SV.W.0017.000000T0000Z-120715T0030Z/ BAKER OR-WASHINGTON ID-ADAMS ID- 506 PM PDT SAT JUL 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM PDT/630 PM MDT/ FOR WEST CENTRAL ADAMS...NORTH CENTRAL WASHINGTON AND EAST CENTRAL BAKER COUNTIES... AT 501 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF BROWNLEE DAM...OR 35 MILES NORTH OF WEISER...AND WAS MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BROWNLEE DAM AND BROWNLEE GUARD STATION AROUND 625 PM MDT... CUDDY MOUNTAIN AROUND 630 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM PDT SATURDAY EVENING/1100 PM MDT SATURDAY EVENING/ FOR SOUTHWESTERN IDAHO AND EASTERN OREGON. && LAT...LON 4500 11692 4476 11668 4467 11692 4479 11722 TIME...MOT...LOC 0006Z 235DEG 19KT 4477 11702 $$ JDS
612 WWUS55 KBOI 150022 SVSBOI SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 522 PM PDT SAT JUL 14 2012 IDC003-087-ORC001-150032- /O.EXP.KBOI.SV.W.0017.000000T0000Z-120715T0030Z/ BAKER OR-WASHINGTON ID-ADAMS ID- 522 PM PDT SAT JUL 14 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ADAMS...NORTH CENTRAL WASHINGTON AND EAST CENTRAL BAKER COUNTIES WILL EXPIRE AT 530 PM PDT/630 PM MDT/... THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNING AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT 530 PM PDT/630 PM MDT/. HOWEVER...SMALL HAIL...HEAVY RAIN...GUSTY WINDS...AND LOW VISIBILITIES MAY STILL OCCUR IN THE AREA...SO YOU SHOULD REMAIN CAUTIOUS AND ALERT FOR MORE POTENTIAL SEVERE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU OBSERVED ANY HAIL...STRONG WINDS...WIND DAMAGE...OR TORNADOES WITH THIS STORM...PLEASE CALL LOCAL LAW ENFORCEMENT AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN BOISE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM PDT SATURDAY EVENING/1100 PM MDT SATURDAY EVENING/ FOR SOUTHWESTERN IDAHO AND EASTERN OREGON. && LAT...LON 4500 11692 4476 11668 4467 11692 4479 11722 TIME...MOT...LOC 0022Z 235DEG 19KT 4482 11692 $$ JDS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:58 PM PDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 14, 1:58 PM PDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
258 PM MDT SAT JUL 14 2012
.SHORT TERM...TONIGHT THROUGH MONDAY...SEVERE THUNDERSTORM WATCH
NUMBER 485 HAS BEEN ISSUED FOR SEVERAL COUNTIES WITHIN SE OREGON AND
SW IDAHO...INCLUDING ADA COUNTY. FOR A FULL COUNTY LIST...REFER TO
THE BOIWCNBOI PRODUCT. THE WATCH IS IN EFFECT UNTIL 11 PM MDT /10 PM
PDT/ THIS EVENING. UPPER LOW SITUATED TO OUR WEST...ALONG WITH A
VERY MOIST AND UNSTABLE ATMOSPHERE...WILL ALLOW FOR STRONG TO SEVERE
THUNDERSTORMS TO CONTINUE TO FORM IN THE WATCH AREAS THROUGH THIS
EVENING. ALREADY...STRONG TO SEVERE THUNDERSTORMS ARE ONGOING IN
PORTIONS OF SE OREGON MAINLY JUST TO THE NORTHWEST OF OUR CWA. AS
THE UPPER LOW SLOWLY TRACKS EASTWARD THE SEVERE THREAT WILL SHIFT
FROM SOUTHEAST OREGON TO SOUTHWEST IDAHO. THREATS FROM STORMS WILL
BE LARGE HAIL AND DAMAGING WINDS...ALONG WITH HEAVY RAIN.
UPPER LOW WILL WEAKEN AND MAKE A TURN TO THE NORTHEAST LATE TONIGHT
WITH THUNDERSTORMS WINDING DOWN TOWARD SUNDAY MORNING. SUNDAY WILL
BE A DRIER DAY AS SYSTEM MOVES AWAY AND ANOTHER LOW MOVES INTO
WASHINGTON. THE SECOND LOW DROPS SOUTH INTO OREGON ON TUESDAY. AS IT
DOES...MONSOON MOISTURE WILL BE DRAWN BACK INTO THE REGION FOR A
RENEWED THREAT OF THUNDERSTORMS.
.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...BETTER MODEL AGREEMENT
TODAY WITH REGARD TO A CLOSED LOW THAT WILL DIG SOUTH ALONG THE PAC
NW COAST AND SLOWLY MEANDER IN THAT AREA THROUGH THE FIRST HALF OF
THE WEEK. WITH MONSOON MOISTURE IN PLACE...NEAR NORMAL
TEMPERATURES...AND SOUTHERLY FLOW ALOFT THERE WILL BE A CHANCE OF
MAINLY AFTERNOON THUNDERSTORMS THROUGH WEDNESDAY. ON WEDNESDAY THE
LOW WILL TRANSITION TO AN OPEN WAVE AND EXIT THE AREA. LATE NEXT
WEEK HIGH PRESSURE LOOKS TO RETURN...FOR DRIER AND WARMER CONDITIONS.
&&
.AVIATION...VFR WITH SCATTERED MVFR SHOWERS AND THUNDERSTORMS
THROUGH THE OVERNIGHT HOURS. STORMS WILL BE STRONG AND AT TIMES
SEVERE FROM KBOI AND AREAS WEST AND NORTH. THE MOST LIKELY AREA FOR
SEVERE STORMS TODAY IS NEAR KBKE. STORMS WILL PRIMARILY PRODUCE
HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 40 KTS. HOWEVER...THE
STRONGEST STORMS WILL BE CAPABLE OF HAIL UP TO ONE INCH IN DIAMETER
AND WIND GUSTS TO 50 KTS. SURFACE WINDS...SOUTHEASTERLY UP TO 15 KTS
IN IDAHO...AND WEST OR NORTHWEST UP TO 15 KTS IN OREGON. WINDS
ALOFT...SOUTH TO SOUTHWEST UP TO 20 KTS AT 10K FT MSL.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...RED FLAG WARNING UNTIL 9 PM MDT /8 PM PDT/ THIS EVENING ORZ636-
637.
&&
WEATHER.GOV/BOISE
SHORT TERM...BW
LONG TERM....BB/JT
AVIATION.....BBHazardous weather outlook, Jul 14, 5:08 AM PDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 608 AM MDT SAT JUL 14 2012 IDZ011>016-028>030-033-ORZ061>064-151215- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 608 AM MDT SAT JUL 14 2012 /508 AM PDT SAT JUL 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST OREGON AND SOUTHWEST IDAHO BY EARLY AFTERNOON. THUNDERSTORMS ARE EXPECTED TO BE STRONG...POSSIBLY SEVERE...WITH BRIEF HEAVY RAIN...LARGE HAIL...AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY REPORT SIGNIFICANT WEATHER VIA ESTABLISHED PROCEDURES.
In the hours before
Special weather statement, Jul 14, 12:56 PM PDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
156 PM MDT SAT JUL 14 2012
ORZ061-142030-
HARNEY OR-
1256 PM PDT SAT JUL 14 2012
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL HARNEY COUNTY IN SOUTHEAST OREGON...
UNTIL 130 PM PDT.
AT 1253 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTHWEST OF DREWSEY...MOVING NORTH AT
15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THE THUNDERSTORM WILL BE NEAR...
VAN AROUND 1255 PM PDT.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A
BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR
15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4406 11859 4404 11849 4389 11853 4389 11878
4405 11880
TIME...MOT...LOC 1955Z 182DEG 11KT 4398 11865
BBThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 10:18 AM PDT | Special Weather Statement | BOI | Baker | 42 min |
| Jul 14, 1:55 PM PDT | Severe Thunderstorm Warning | BOI | Baker, Malheur | 50 min |
| Jul 14, 2:40 PM PDT | Severe Thunderstorm Warning | BOI | Baker, Malheur | 50 min |
| Jul 14, 2:50 PM PDT | Tornado Warning | BOI | Baker, Malheur | 25 min |
| Jul 14, 3:28 PM PDT | Severe Thunderstorm Warning | BOI | Baker, Malheur | 47 min |
| Jul 14, 3:51 PM PDT | Severe Thunderstorm Warning | BOI | Baker | 39 min |
| Jul 14, 4:15 PM PDT | Severe Thunderstorm Warning | BOI | Baker, Malheur | 36 min |
| Jul 14, 12:56 PM PDT | Special Weather Statement | BOI | 34 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2012Severe Thunderstorm Warnings in Oregon, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.